Select Page

Loading Events

« All Events

  • This event has passed.

NSW Hunter Valley Soil Field Day

March 7 @ 8:30 am - 6:00 pm

$40 – $50

Healthy and Productive Groves Field Day Program: Hunter Valley NSW

Registrations are now closed

Sunday 7 March 2021– Hunters Dream Estate 149 Deasys Rd, Pokolbin 2320 NSW

Field Day Hosts – Kees van de scheur, Hunters Dream Estate


PROGRAM

  • Arrival from: 8.30 am meet at Hunters Dream Estate Cellar Door
  • Refreshments on arrival
  • Commence: 9.00 am

AM Welcome, introductions, grove walk and soil and leaf nutrition surveys:

  • 9.00 AM Session 1 (40 min): Introductions: “Setting the scene & defining the problem” – with Greg Seymour (AOA CEO) – Lifting grove productivity and OliveCare® grove best practice checklists.
  • 9.40 PM Session 2 (100 min) Grove Walk: “Grove innovations and issues” – considerations for managing an olive grove, including grove redevelopment & management to improve soil and tree health, and grove productivity – with Kees van de scheur (Hunters Dream Estate):
    • Hunters Dream Estate on-farm biosecurity best practice – with Greg Seymour (AOA CEO) and Kees van de scheur
    • Hunters Dream Estate maintaining a productive tree canopy (both medium and high density) with Mauro Ruffolo (Hunters Dream) & Kees van de scheur
    • Hunters Dream Estate grove nutrition best practice (Ref session 3) with Peter Briscoe (Biopvit) & Kees van de scheur
    • Hunters Dream Estate managing and monitoring soil moisture including, irrigation, inter row management, mulching and the benefits of building soil carbon with John Barton (Charton & Bang, Research & Development) & Kees van de scheur

11.20 AM Break for refreshments (shed): (20 Minutes)

  • 11.40 PM Session 3 (60 Min): Soil and Leaf nutrition sampling and analysis with Peter Briscoe (Biopvit)
  • How to sample grove soils for nutrition analysis – how when where?
  • Interpreting soil analysis reports
  • How to sample the grove for a leaf analysis– how when where?
  • Interpreting leaf analysis reports
  • Planning a grove nutrition program including use of soil conditioners
  • 12.40 PM Break for Lunch: (60 Minutes): With exhibitor grove measuring / monitoring equipment
  • Soil improvement / composting with John Barton (Charton & Bang, Research & Development)
  • Soil / Leaf analysis and grove nutrition with Peter Briscoe (Biopvit)
  • Demonstration of measuring microbial activity in soil with Peter Briscoe (Biopvit)
  • Soil moisture monitoring – TBA
  • On-farm weather stations – TBA

PM: Soils, making and using compost, field day evaluation:

  • 1.40 PM Session 4 (100 Min): Utilising grove organic waste, making and using compost with John Barton (Charton & Bang, Research & Development)
  • 3.20 PM Break for refreshments: (20 Minutes)
  • 3.40 PM Session 3 (60 Min): Soils – “Understanding the role of soil carbon, soil water and soil biology” with John Barton (Charton & Bang, Research & Development)
  • What is soil carbon and where does it come from
  • Soil carbon and soil water
  • Collecting more water
  • Holding more water
  • Giving more water
  • Reducing losses
  • Economic benefits
  • The importance of building soil and tree health for IPDM
  • Composting training course and consultancy services
  • 4.40 PM – Field day feedback and evaluation (cellar door) (20 Min)
  • 5.00 PM Field day concludes followed by refreshments until 6.00 pm

 

 

This project has been funded by Hort Innovation, using the Hort Innovation olive research and development levy, co-investment from the Australian Olive Association and contributions from the Australian Government.

Details

Date:
March 7
Time:
8:30 am - 6:00 pm
Cost:
$40 – $50
Event Categories:
,

Organiser

Australian Olive Association

Venue

Hunters Dream
149 Deasys Road
Pokolbin, New South Wales 2320 Australia
+ Google Map

Tickets

Tickets are not available as this event has passed.